Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 14, 2001, 4:48 PM CST for Leavenworth County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 14, 2001, 4:48 PM CST (22:48 UTC)
- Expired
- Mar 14, 2001, 5:30 PM CST
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Leavenworth County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 142249
SVRMCI
KSC103-142330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CST WED MAR 14 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
* UNTIL 530 PM CST
* AT 448 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER TONGANOXIE...OR ABOUT 14 MILES SOUTHEAST
OF OSKALOOSA...MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JARBALO AT 455 PM CST
LANSING AT 515 PM CST
EASTON KS AT 525 PM CST
LEAVENWORTH AT 530 PM CST
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL. FOR YOUR
SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...
LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REvPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3905 9517 3905 9493 3921 9492 3922 9484
3929 9491 3938 9494 3940 9514
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:40 PM CST, 8 minutes earlier.
Area forecast discussion, Mar 14, 4:40 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 440 PM CST WED MAR 14 2001 DVLPG LATE WINTER/ERLY SPRING STORM TO BRING A VARIETY OF WX NXT 48 HRS. WV LOOP THIS PM SHWS STG SUBTROPICAL JET ACR MEXICO AND TX GULF COAST CONTAINING PLENTY OF MID LVL MSTR AND NRN BRANCH DIGGING SWRD THRU NRN ROCKIES. AS MENTIONED PAST FEW DAYS THE EVOLUTION OF THE PHASING OF THESE FEATURES WILL DICTATE WHAT FALLS WHERE AND HOW MUCH. CNVTN FIRING LATE THIS PM AHD OF WRM FNT XTNDG FM KC METRO AREA EWRD ACR MO RVR. CROS SECT DATA DOES NOT SUGGEST FAVORABLE ELEVATED CONVECTIVE POTENTIAL ERLY THIS EVNG SO NOT REAL CONFIDENT FOR SVR WX FORMING WITH THIS INTIAL ROUND OF STORMS. AVN/ETA SHW MUCH STEEPER MID LVL LAPSE RATES AFT 0300 UTC WITH AREA OF UPR/LWR TROPOSPHERIC DVRGNC/CNVGNC. ISOLD LARGE HAIL NOT OUT OF QUESTION LTR THIS EVNG AND OVERNIGHT. ISSUES FLOD WATCH FOR ALL ZNS GIVEN AMT OF MSTR BEING INJECTED INTO THIS SYS AND FCST FFG ARND 1.5 INCHES OR LESS. SVRL NW MO RVS CONT TO RISE DUE TO LAST WKENDS RA ACR IA AND SNOWMELT LAST FEW DAYS. DESPITE LACK OF IMMEDIATE CD AIR UPSTREAM...DEEPENING SYS CONTS ENOUGH LIFT FOR SGFNT DYNAMIC COOLING THUR PM. DID NOT HAVE COMPLETE SET OF SOUNDING DATA FM 1200 UTC MODEL RUNS BUT FOLLOWED WET BULB ZERO TEMP AT 850 HPA AND CAA PATTERN AT 700 HPA TO FCST MVMNT OF RA/SN LN. MODELS FCST ATTM TO COOL UNIFORMALLY FM TOP DOWN SO THINK CHG TO SN SHLD OCCUR ARND 1800 UTC THUR FAR NW MO AND 2200-2400 UTC ALG MKC-IRK LN AND AFT 0000 UTC ACR SE CWA. WITH WARM CONVEYOR BELT XPTD TO BRACH OFF STG SUB-TROPICAL JET THINK THAT POTENTIAL EXISTS FOR TROWAL TO SET UP FM SRN WI SWRD TO IA/MO BORDER. MODELS GRIDDED DATA ALSO SHW STG MID TROPOSPHERIC FRONTOGENETIC FORCING ACR NRN MO BET 1800-2100 UTC. EMPIRACAL SNOWFALL RULES SUGGEST UP TO 8 INCHES LOCALLY BUT SINCE A HVY WET SNOW ANTICIPATED BELIEVE THAT LIQ/SN RATION MAY COME IN LESS AN 10:1. THERFORE WENT WITH 3-6 INCHES ACR NRN MO AND MENTIONED FOR POTENTIAL OF >8 INCHES LOCALLY IN WSW. UPRIGHT/SYMETRIC INTABILITY GET SHUT OFF ACCORDING TO MODEL CROS SECTS ONCE LYR CAA TAKES PLACE. STILL WITH 6 HRS OF STG ISENTROPIC UPGLIDE LIKELY THINK BANDING OF HVY SNOWFALL A GOOD POSSIBILITY ACR NRN THIRD OF MO. FTHR S INSERTED CHC FOR 1-3 ICCHES WITH LCOALLY HVY BURSTS OF SN THURS EVNG. IN XTND FCST KEPT CHC FOR SN ON SAT WITH PROGREESIVE SHRT WV FCST BY MED RANGE MODELS TO TRACK ACR SRN PLNS WITH WEAK INVERTED TROF INTO MO. BUT WITH MORE OVERALL SRN TRACK FCST REMOVED PCPN THREAT FOR SUN. RETURN OF MARCH SUN BY MIDDLE OF NXT WK PORTENDS WELL FOR TEMPS TO GET BACK CLOSER TO SEASONAL NORMS IN LWR TO MID 50S THEREOFR BOOSTED MAX TEMPS UP SVRL CATS. .EAX... KS...FLOOD ADVSY ALL ZNS TNGT AND THUR WINTER STORM WATCH THUR PM KSZ043 MO...FLODD ADVSY ALL ZNS TNGT AND THUR WINTER STORM WATCH THUR/THUR NIGHT MOZ001>005-011-012 WINTER STORM WATCH THUR NIGHT MOZ006>008-015>017-024-025 BODNER
In the hours before
Special weather statement, Mar 14, 1:30 PM CST, 3 hours 18 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 130 PM CST WED MAR 14 2001 FORECAST: SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. RAIN AND A BETTER CHANCE FOR THUNDERSTORMS IS LIKELY LATER THIS EVENING AND OVERNIGHT. PERIODS OF HEAVY RAIN ARE EXPECTED TONIGHT AND STREAMS WILL BE CLOSELY MONITORED FOR POTENTIAL FLOODING. LARGE HAIL IS POSSIBLE WITH SOME THUNDERSTORMS TONIGHT BUT WIDE SPREAD SEVERE WEATHER IS NOT ANTICIPATED. ON THURSDAY...THE RAIN IS EXPECTED TO CHANGE TO SNOW ALONG AND NORTHWEST OF A TROY TO BETHANY LINE AROUND OR SHORTLY AFTER NOONTIME. PERIODS OF HEAVY WET SNOW ARE LIKELY THURSDAY AFTERNOON INTO THURSDAY NIGHT. A 3 TO 6 INCH ACCUMULATION IS POSSIBLE OVER FAR NORTHWEST MISSOURI. SOUTH AND EAST OF THIS LINE THE RAIN IS NOT EXPECTED TO CHANGE TO SNOW UNTIL CLOSE TO THURSDAY EVENING. PERIODS OF HEAVY WET SNOW ARE POSSIBLE THURSDAY NIGHT AND SOME ACCUMULATION IS LIKELY. FORECAST SNOWFALL DETAILS ARE FORTHCOMING THIS AFTERNOON. DISCUSSION: A LATE WINTER/EARLY SPRING STORM WILL DEEPEN ACROSS THE PLAINS THURSDAY MORNING AND MOVE SLOWLY EASTWARD TOWARDS THE OHIO VALLEY THURSDAY NIGHT. THE WARM SPRINGLIKE ATMOSPHERE IN ADVANCE OF THE SYSTEM WILL SET THE STAGE FOR PERIODS OF HEAVY RAIN TONIGHT AND THURSDAY MORNING. AS THE STORM MOVES EAST AND DRAWS IN COLD AIR DURING THE AFTERNOON...A CHANGE TO SNOW IS EXPECTED. OUTLOOK: SNOW OR RAIN IS POSSIBLE SATURDAY INTO SUNDAY. OTHEWISE NO HAZARDOUS WEATHER IS EXPECTED THRIGH THE MIDDLE OF NEXT WEEK. BODNER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:19 PM CST | Severe Thunderstorm Warning | EAX | Atchison | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.